Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Battling eating disorders, frequent lowering of potassium levels, get severe chest pains on the right side. Related?

Hi there, im 24 years old and I been battling with both eating disorders anorexia nervosa and bulimia for 8 and half years and although these past 8 months I ve been rushed into hospital every other week with dangerously low potassium (I usually collapse first and go into some fit where all my muscles are tightening and causing severe pain) but lately I ve started to get real bad pains in my chest with it to but on my right side, do you think its linked? And my potassium usually drops to about 2.1 before I get rushed in, I know this is dangerous but how low do you think my potassium level needs to go before my heart just fails? Im scared but at the same time I need to know. Thank you
Asked On : Thu, 6 Dec 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

I am a bit confused by the diagnosis stated by you. Anorexia nervosa and bulimia cannot go together. Anorexia means no appetite whereas bulimia means forceful eating and purging. Repeated vomiting can induce low potassium as it is lost with the vomitus. If vomiting is not the cause of low potassium then a thorough clinical and investigative workup is required to know the cause of low potassium level. In the interim you should take plenty of fresh fruit juice and/or banana to increase your potassium level.

I hope I have answered your query to your satisfaction.

Wishing you an early recovery.


Rajiv K Khandelwal
Answered: Sat, 24 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor